Evidence map›Paper›PMID 32546555›Full record

ArticleBMJ case reports2020

Symptomatic digoxin toxicity in a patient on haemodialysis.

Lara Delicata, Arlène Gatt, Jean-Luc Paris, John Bonello

Open access · bronzeAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.1field-weighted citation impact, top 49% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 2 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Lara DelicataDepartment of Nephrology, Mater Dei Hospital, Msida, Malta lara.callus@gov.mt.
Arlène GattDepartment of Medicine, Mater Dei Hospital, Msida, Malta.
Jean-Luc ParisDepartment of Medicine, Mater Dei Hospital, Msida, Malta.
John BonelloDepartment of Cardiology, Mater Dei Hospital, Msida, Malta.
Mater Dei Hospital · MT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present a man undergoing regular haemodialysis sessions, who presented with non-specific symptoms of nausea, vomiting and light-headedness. He was found to have significantly raised serum digoxin concentrations, as well as a heart rate of 30 beats per minutes. An ECG showed complete heart block. He has a history of non-ischaemic dilated cardiomyopathy with resistant supraventricular and ventricular tachycardias and was on concomitant beta-blockade and digoxin. On questioning, he reported a gradual decline in his residual urine output over the past 6 months. He was reviewed by the cardiology team and required both pharmacological therapy for reversal of digoxin toxicity and temporary pacing in view of significant bradyarrhythmias. The beta-blockade and digoxin were discontinued. He was kept on continuous monitoring at the Cardiac Critical Care Unit. His symptoms resolved spontaneously once digoxin-specific antibody fragments were administered and temporary pacing successfully performed.

Indexed as

BradycardiaDigoxinDrug-Related Side Effects and Adverse ReactionsKidney Failure, ChronicAgedAnti-Arrhythmia AgentsCardiac Pacing, ArtificialCardiomyopathy, DilatedElectrocardiographyHumansImmunoglobulin Fab FragmentsMaleProtective AgentsRenal DialysisRisk AdjustmentTachycardia, SupraventricularAnti-Arrhythmia AgentsDigoxindigoxin antibodies Fab fragmentsImmunoglobulin Fab FragmentsProtective Agentsarrhythmiasdialysisrenal systemtoxicology

Identifiers

PMID32546555
PMCPMC7299017
OpenAlexW3035257140

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.